Does chemotherapy cause seizures (fits)?
Chemotherapy doesn't usually cause fits (seizures). But it is difficult to generalise about drug side effects. There are always a few people who have very unusual reactions to any drug. It is a very occasional side effect if chemotherapy is given directly into the fluid around the spinal cord. When you have chemotherapy into the spinal cord it is called intrathecal chemotherapy. It is also a rare side effect of some drugs such as
If someone did have a fit as a result of having a chemotherapy drug, it would be quite a rare reaction. And it would probably be because they had a particularly strong sensitivity to that drug. Your doctor may want you to have a brain scan to check for other causes.
Fits can be a rare side effect of other drugs which you may have as part of your cancer treatment. You can find out more about cancer drugs and their side effects in the cancer drug section.
There is more about chemotherapy, including information on side effects, in the main chemotherapy section of CancerHelp UK.
Rated 5 out of 5 based on 1 votes
Question about cancer? Contact our information nurse team